Alert archive / Wyoming / Winter Storm Warnings in 2006

Winter Storm Warning 2, NWS Cheyenne, WY

February 1, 2006

NWS Cheyenne, WY issued this winter storm warning at Feb 1, 2006, 6:59 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2006, 6:59 PM MST (01:59 UTC)
Expired
Feb 2, 2006, 4:15 AM MST
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 020159
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
659 PM MST WED FEB 1 2006

...SNOW WILL FALL OVER THE SNOWY AND SIERRA MADRE RANGES THROUGH
THURSDAY MORNING.  THE SNOW WILL BE HEAVY AT TIMES TONIGHT...

.A PACIFIC STORM SYSTEM WILL PRODUCE SNOW AND STRONG WINDS OVER
THE SNOWY AND SIERRA MADRE RANGES TONIGHT AND THURSDAY MORNING.
TRAVEL WILL BE HAZARDOUS OVER AND NEAR THOSE MOUNTAINS WITH POOR
VISIBILITIES AND SNOWPACKED AND ASLICK ROADS. 

WYZ063-021000-
/O.UPG.KCYS.SB.Y.0003.060202T0600Z-060202T1900Z/
/O.NEW.KCYS.WS.W.0002.060202T0200Z-060202T1900Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
659 PM MST WED FEB 1 2006

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST THURSDAY. THE
SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW AND STRONG WINDS WILL AFFECT THE SNOWY AND SIERRA MADRE
RANGES TONIGHT THROUGH THURSDAY MORNING. NEW SNOWFALL
ACCUMULATIONS OF 7 TO 13 INCHES ARE LIKELY DURING THAT TIME.  THE
SNOW WILL BE HEAVY AT TIMES TONIGHT.  ALONG WITH THE SNOW..WEST
WINDS WILL GUST TO 50 MPH PRODUCING WIDEPSREAD BLOWING AND
DRIFTING SNOW...POOR VISIBILITIES AND HAZARDOUS TRAVEL.  

AS OF 615 PM...A LOCATION 20 MILES TO THE SOUTHEAST OF SARATOGA
REPORTED UP TO A FOOT OF NEW SNOW.  SNOWFALL RATES WERE UP TO
3 INCHES PER HOUR.  

THOSE PLANNING TRAVEL OVER THE SNOWY RANGE SHOULD BE SURE TO CHECK
THE LATEST WEATHER AND ROAD CONDITIONS BEFORE LEAVING.  IF YOU
MUST TRAVEL...BE SURE TO BRING YOUR WINTER SURVIVAL KIT IN CASE
YOU BECOME STUCK OR STRANDED. ALSO...LET OTHERS KNOW OF YOUR
TRAVEL PLANS.  

$$

WEILAND
2 follow-up statements
000 
WWUS45 KCYS 020449
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
949 PM MST WED FEB 1 2006

...SNOW WILL FALL OVER THE SNOWY AND SIERRA MADRE RANGES THROUGH
TONIGHT. THE SNOW WILL BE HEAVY AT TIMES THROUGH MIDNIGHT...

.A PACIFIC STORM SYSTEM WILL PRODUCE SNOW AND STRONG WINDS OVER
THE SNOWY AND SIERRA MADRE RANGES TONIGHT.TRAVEL WILL BE
HAZARDOUS OVER AND NEAR THOSE MOUNTAINS WITH POOR VISIBILITIES AND
SNOWPACKED AND SLICK ROADS.

WYZ063-021300-
/O.EXT.KCYS.WS.W.0002.000000T0000Z-060202T1300Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
949 PM MST WED FEB 1 2006

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM MST THURSDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 AM MST
THURSDAY. 

SNOW AND STRONG WINDS WILL AFFECT THE SNOWY AND SIERRA MADRE
RANGES TONIGHT. NEW SNOWFALL ACCUMULATIONS OF 5 TO 8 INCHES ARE
LIKELY DURING THAT TIME. THE SNOW WILL BE HEAVY AT TIMES UNTIL
MIDNIGHT...WITH THE SNOWFALL GRADUALLY TAPERING OFF AFTER 
MIDNIGHT. ALONG WITH THE SNOW..WEST WINDS WILL GUST TO 50 MPH
PRODUCING WIDEPSREAD BLOWING AND DRIFTING SNOW...POOR VISIBILITIES
AND HAZARDOUS TRAVEL.

THOSE PLANNING TRAVEL OVER THE SNOWY RANGE SHOULD BE SURE TO
CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE LEAVING. IF
YOU MUST TRAVEL...BE SURE TO BRING YOUR WINTER SURVIVAL KIT IN
CASE YOU BECOME STUCK OR STRANDED. ALSO...LET OTHERS KNOW OF YOUR
TRAVEL PLANS.

$$

WEILAND
000 
WWUS45 KCYS 021114
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
415 AM MST THU FEB 2 2006

WYZ063-021215-
/O.CAN.KCYS.WS.W.0002.000000T0000Z-060202T1300Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
415 AM MST THU FEB 2 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER 
STORM WARNING.  SNOW AND CLOUDS HAVE DECREASED SINCE MIDNIGHT OVER 
THE SNOWY RANGE AND SO THE WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Feb 1, 2:30 PM MST, 4 hours 29 minutes earlier.

Area forecast discussion, Feb 1, 2:30 PM MST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MST WED FEB 1 2006

.SHORT TERM...TONIGHT THROUGH FRI. HAVE CANCELLED THE HIGH WIND
WARNING AT 1 PM MST TODAY SINCE WINDS HAVE DECREASED BELOW WARNING
CRITERIA. HOWEVER...STILL EXPECT STRONG AND GUSTY WEST WINDS THROUGH
THE EARLY EVENING. THUS FAR THE HIGH WIND WARNING VERIFIED FOR
SEVERAL AREAS WITH BUFFORD MESOWEST STATION RECORDING STRONGEST
WINDS GUST OF 81 MPH AT 815 AM.  OTHER GAGES RECORDED SUSTAINED
WINDS RANGING FROM 45 MPH TO 60 MPH AND GUSTS 60 TO 80 MPH.  MOIST
UPPER LEVEL JET SETTING UP TONIGHT...THIS WILL HELP ENHANCE SNOW
OVER THE MOUNTAINS. ALTHOUGH THE SNOWY MOUNTAINS WILL BE ON THE
NORTHERN FRINGE OF THE HEAVIEST SNOWFALL ACCUMULATIONS...COULD STILL
EXPECT 5 TO 7 INCHES BY 18Z THURSDAY.  WITH THE COMBINATION OF GUSTY
WINDS AND SNOW...WILL BE ISSUING A SNOW AND BLOWING SNOW ADVISORY
FOR THE SNOWY MOUNTAIN RANGE BEGINNING MIDNIGHT THROUGH 18Z
THURSDAY.  ALTHOUGH COULD SEE AN ADDITIONAL INCH AFTER 18Z...THE
HEAVIEST SNOW SHOULD HAVE PASSED. MAJORITY OF PRECIPITATION WILL
REMAIN WEST OF LARAMIE...WITH ONLY A SLIGHT CHANCE OF PRECIPITATION
FOR SOUTHERN PORTIONS OF WYOMING AND DRY CONDITIONS ELSEWHERE.
EXPECT CHANCE OF PRECIPITATION TO SLOWLY DECREASE ON FRIDAY.  AS FOR
WINDS...EXPECT BREEZY CONDITIONS IN THE AFTERNOON FOR WYOMING AND
NEBRASKA PANHANDLE AND STRONGER WINDS...BUT BELOW WARNING CRITERIA
FOR THE MOUNTAINS.  TEMPERATURES WILL BE A COUPLE DEGREES ABOVE
SEASONAL NORMALS FOR THURSDAY AND FRIDAY...WITH WARMING EXPECTED FOR
SATURDAY.

.LONG TERM...FRI NIGHT THROUGH WED. AN UPPER RIDGE OVER THE AREA
SATURDAY WILL MOVE RAPIDLY EASTWARD SAT NIGHT AS THE PROGRESSIVE
FLOW PATTERN CONTINUES. A TROUGH WILL MOVE OVER THE AREA LATE SAT
NIGHT AND SUNDAY WITH THE LATEST MODEL RUNS A BIT QUICKER ON THE
MOVEMENT OF THE TROUGH. NORTHWESTERLY FLOW ALOFT WILL DEVELOP SUN
NIGHT AND PERSIST INTO MON NIGHT. MODELS PROG A REX BLOCK TO DEVELOP
TUE OVER THE WEST COAST WHILE A NORTHERN STREAM SHORTWAVE MOVES OVER
WY. NORTHERLY UPPER LEVEL FLOW WILL DEVELOP TUE NIGHT AND PERSIST
INTO WED. SURFACE HIGH PRESSURE OVER SOUTHERN WY WILL PRODUCE A DRY
AND MILD DAY SAT WITH A LOW LEVEL THERMAL RIDGE OVER THE AREA. A
COLD FRONT ASSOCIATED WITH THE AFOREMENTIONED SHORTWAVE WILL BLOW
THROUGH THE AREA SUN MORNING WITH GUSTY WINDS...COLDER AIR AND A
CHANCE OF PRECIPITATION. WEAK COLD AIR ADVECTION WILL CONTINUE MON
BUT MON WILL BE DRY AS THE BEST MOISTURE IS SHUNTED TO THE EAST.
SURFACE HIGH PRESSURE WILL MOVE OVER THE REGION TUE FOR ANOTHER DRY
DAY WITH TEMPERATURES ABOUT NORMAL. SURFACE HIGH PRESSURE WILL
REMAIN OVER THE AREA WED FOR ANOTHER DRY DAY WITH SOMEWHAT MILDER
TEMPS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW AND BLOWING SNOW ADVISORY FOR WYZ063 11 PM MST TONIGHT
     THROUGH NOON THURSDAY.
NE...NONE.

&&
Hazardous weather outlook, Feb 1, 1:34 PM MST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
134 PM MST WED FEB 1 2006

NEZ001>003-019>021-054-055-WYZ059>062-064>070-022045-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
134 PM MST WED FEB 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY WINDS CONTINUE OVER THE REGION TODAY. WEST WINDS OF 20 TO 25
MPH WITH GUSTS TO 30 MPH ARE LIKELY IN THE NEBRASKA PANHANDLE.
WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL CONTINUE
OVER AND NEAR THE WYOMING MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ063-022045-
SNOWY RANGE-
134 PM MST WED FEB 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY WILL BE IN EFFECT TONIGHT.  TWO
TO FIVE INCHES OF NEW SNOW WILL FALL IN THE SNOWY AND SIERRA
MADRE RANGES. THE COMBINATION OF THE SNOW AND STRONG WINDS WILL
PRODUCE BLOWING AND DRIFTING SNOW IN OPEN AREAS. TRAVEL MAY BECOME
HAZARDOUS OVER ALONG HIGHWAY 230 IN THE SNOWY RANGE. PLEASE REFER
TO PRODUCT WSWCYS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND SPEEDS AND SNOW AMOUNTS.

COPLEY

Nearby

Winter Storm Warnings in Wyoming, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.